Jump to content



Photo

How To Taper


  • Please log in to reply
6 replies to this topic

#1 Macadamia

Macadamia

    Member

  • Members
  • PipPip
  • 18 posts
  • LocationAustin, Texas

Posted 09 May 2023 - 05:45 PM

10% every 2 weeks?

 

5% every 2 weeks?

 

What do you guys recommend?

 

I'm on 30 mg. There are approximately 200 beads in my capsule (Citron brand).

 

Thank you,

 


#2 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 6,223 posts
  • LocationKent, UK

Posted 09 May 2023 - 06:03 PM

Hi Macadamia....

 

the thing is that each person is different. There is no one way for every person. 

 

You need to listen to your body, which is what Doctors do not understand, They feel every case is the same - but it is not.

 

So, you are on 30mg at present.... and for 7 years.

 

Your Doctor has suggested 50% for 2 weeks, 25% for 2 weeks, and then 25% for another 2 weeks.

 

This WILL result in a nightmare - trust me. Even the luckiest of those who taper would not be THAT lucky. I am so sure that FishingHat will agree with me on this one.

 

50% would take you to 15mg - and that will sting, Given your 7 years on the meds, my suggestion would be as followsl

 

25mg for 2 weeks

20mg for 3 weeks

15mg for 4 weeks

10mg for 5 weeks

 

Then drop to 5mg and see how you feel. The above is 3 months of withdrawal. It will go quickly. But any quicker will give you too many symptoms. You may even find that then above plan is too much, in which case, you need to add another feww days to a week to each of the steps.

 

You need to remember that each drop is more severe than the last. This is why we suggest that you add extra time the closer you get to zero,

 

Once you get to 5mg, it can get tough and you really need to listen to your body Drop only when you FEEL you need to drop and no sooner. Regardless of what the doctor says.

 

Please keep checking in and we will be happy to help you. 

 

Hat might feel that a longer taper is needed, but at a low dose of 30mg, I feel you should be alight at the above. But I always value his option....

 

Stay safe,

 

IUN


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,899 posts
  • LocationMissouri

Posted 10 May 2023 - 07:26 AM

IUN has given you some sound advice. I would add that I dropped 30 mg in 3 months and went through a horrible withdrawal. IUN's advice about listening to your body is so critical. I would like to stress that when you see your first signs of withdrawal STOP dropping. Stay at that dose until you stabilize. If you need to you can even go back up a little on dose if things get to be too much. Don't think about how long it will take just focus on being as comfortable as you can during the withdrawal.

 

Slow but steady.    Let us know how you do.


#4 Macadamia

Macadamia

    Member

  • Members
  • PipPip
  • 18 posts
  • LocationAustin, Texas

Posted 15 May 2023 - 02:06 PM

Thank you, fishinghat and IUN.

 

I haven't started my taper. The reason is that I just tapered down 3 mg. of a non-benzo (Eszoplicone) to 2 mg. I'm going to hold at 2 mg. of the Eszoplicone and taper off the rest when I get off the Cymbalta. 

 

I have 2 questions: 

 

1) IUN, what is the reason that you recommend holding a week longer each time I drop 5 mg. (2, 3, 4, then 5 weeks)? I'm guessing it is because it takes your brain awhile to adjust to being off the chemicals. Please explain.

 

2) Both my psychiatrist and my PCP recommend a faster taper. I've told them both that I need to control my own taper. I expect some disapproval from both docs for tapering so slowly. I guess I just need to listen to my body and be assertive about my plan. Any recommendations on dealing with docs?

 

Thank you both so much. Interesting how I trust you guys helping with my taper more than I do my docs. As a side note, a psychiatrist took me off 60 mg. Cymbalta a few years ago in a few days. I passed out twice. 


#5 Macadamia

Macadamia

    Member

  • Members
  • PipPip
  • 18 posts
  • LocationAustin, Texas

Posted 15 May 2023 - 02:21 PM

Also, here's a link that's interesting: https://link.springe...264-022-01246-4


#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,899 posts
  • LocationMissouri

Posted 15 May 2023 - 04:08 PM

Hi Macadamia

 

"I guess I just need to listen to my body and be assertive about my plan."

 

A very true statement. I have known those who have come off cold turkey with no issues and many who could only drop .3% a week.  You are right, your body will let you know for sure. 

 

It is so sad that most drs have no training on Cymbalta withdrawal. You can thank Eli Lilley for that. It is my understanding that they withheld much information from the FDA in the approval process and the drs were never trained on it. 


#7 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,899 posts
  • LocationMissouri

Posted 15 May 2023 - 04:10 PM

P.S. - I have read that document and it is in the process of being added to our ebook.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users